# SDR 2011FA0000508

- Difficulty date: July 19, 2011
- Submitted: August 8, 2011
- Operation: General aviation
- Aircraft: N814LF
- Make and model: Cirrus SR22
- Aircraft serial: 3159
- Aircraft time: 187 hours
- Engine: Cont IO550N
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Tube
- Part number: 22610004
- Condition: Loose
- Location: Waste Gate Dump
- Part time: 187 hours
- Component: Waste Gate
- Component part number: 4663040003
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON THE ACFT WITH A TURBO NORMALIZED SYS MODIFIED, THE WASTE GATE DUMP TUBE FITS TOO LOOSELY CAUSING WASTE GATE EXHAUST TO BE VENTED INTO THE ENGINE COMPARTMENT. THIS POOR FIT CAUSES THE ENGINE COMPARTMENT TEMPERATURE TO RISE HIGH ENOUGH TO FAIL THE MCU (MASTER CONTROL UNIT) AND CAUSE A TOTAL ACFT ELECTRICAL FAILURE. TURBO ALLEY HAS IMPLIED THAT THEY HAVE OLD STYLE DUMP TUBES IN SERVICE AND IN STOCK FOR SALE.  THIS IS THE 4TH MCU FAILURE IN THIS ACFT CAUSED BY THIS PROBLEM. C/A WAS REPLACEMENT OF THE WASTE GATE FLANGE, WASTE GATE DUMP TUBE, ALTERNATORS 1 & 2 AND MCU.
